MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 5"(13CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 5"(13CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 2850G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mcm397 batch number, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Procedure name? what do you mean by "top of suture broke off during use and lost"? did the needle break and fall into patient? if yes, was it removed? and how? if not, does a needle piece still remain in patient? and what location? has there been any medical/surgical intervention done on patient or planned at a later date to remove needle piece? any post-op patient consequence / ae outcome as a result of the event? patient current condition?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The top of suture broke off during use and lost.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information was requested and the following was obtained: what is meant by "top of suture broke off during use and lost"? ¿tip of needle broke ¿ think it was user error¿ did the needle break and fall into patient? ¿tip of the needle broke.Not sure if it fell into patient¿ if yes, was it removed? and how? if not, does a needle piece still remain in patient? and what location? ¿it was hand surgery ¿ unlikely that the needle tip is still in the patient¿ procedure name? ¿hand surgery¿ has there been any medical/surgical intervention done on patient or planned at a later date to remove needle piece? ¿no¿ any post-op patient consequence / ae outcome as a result of the event ? ¿none reported¿ patient current condition? ¿unknown¿.

Brand Name
ETHILON SUTURE 5"(13CM) 10-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8941248
Report Number2210968-2019-86388
Device Sequence Number19354782
Product Code GAR
UDI-Device Identifier10705031004139
UDI-Public10705031004139
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number2850G
Device Lot NumberMCM397
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/25/2019
Patient Sequence Number1